Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Hi Everyone!

  1. #1
    Join Date
    Sep 2012
    Location
    Philadelphia, PA
    Posts
    20
    Thanks
    2
    Thanked 7 Times in 6 Posts

    Default Hi Everyone!

    New to the site, but not to the disease.

    Ive been offically diagnosed with SLE for the past year. I'd tell you how glorious and horrifiying that was, but I'm sure a lot of you had the same reaction.

    YAY they know whats wrong with me...crap they cant fix it.

    I've been holding up pretty well until about a month ago. I decided to play the young rebel and stopped taking my medicine. Brilliant move? Yea I know.

    So I'm now neck deep in the worst flare up I've ever seen. Missed 3 days of work because I literally couldn't lift my leg while keeping myself steady on the other one to get in the shower. I actually caved yesterday and got a cortisone shot in my shoulder to see if that would let me turn my neck. No such luck yet. ( Do these things even work? )

    I'm on so new medicines, steroids and neurontin. If anyone takes the neurontin I would really love to hear from you. I've been reading some pretty scary things and I'm dying for the silver lining.

    Also, I wanted to know if there was anything you did to make your pain and swelling of your joints less that didnt involve medicine. I've been buying stock in rubs and balms, but I have yet to find one that works. My doctor put me on tramadol but it makes me sleepy and I feel sick to my stomach.

    I'm excited to be part of this community. Hope this finds everyone well!

    PS. tomorrow is friday! Thats always something to be happy about.

  2. #2
    Join Date
    Sep 2012
    Posts
    19
    Thanks
    14
    Thanked 1 Time in 1 Post

    Default

    To Phoenix 2369! The wife just turned me on to this site this morning, so I am new here! It might seem too simple, but my VA medical team has me use 800mg Ibuprofen every 8 hours when I am in a severe "flare" (why don't they call them attacks?)! It does work to a certain extent, but you need to back it down once the attack subsides! Ibuprofen is hard on the kidneys if you do too much! I also will take 2 Tylenol extra Strength PM tabs 1/2 hour before bed when I need sleep! Works for me 90% of the time! Try it! Roger
    Last edited by Roger; 09-13-2012 at 06:34 PM. Reason: Misspell, did not identify target!

  3. #3
    Join Date
    Jul 2011
    Location
    suburban chicago
    Posts
    340
    Thanks
    230
    Thanked 121 Times in 96 Posts

    Default

    Happy friday!
    Sorry I can't offer much advise- much of the otc meds like nsaid don't work for me.
    Try warm showers and keep moving-I find that when I am real stiff and sore it only gets worse if I sit or lay too long.
    Of course some times that just means trudging around the house!

    Take Care and Welcome! Niall

  4. #4
    Join Date
    Sep 2012
    Location
    Philadelphia, PA
    Posts
    20
    Thanks
    2
    Thanked 7 Times in 6 Posts

    Default

    Roger- Sometimes it is the simplest method. I used to take the 800 miligram ibuprofen, and even have a full bottle floating around here somewhere. It did work, however, I think I got used to it. I would try to stop taking it every morning and by noon I felt like death. Hopefully I'll get back there soon. I kinda think flare sounds fancy. lol.

    From what I saw so far this seems to be one of the most active forums, but I've also only been on here for a day. Your wife made a good choice.

    Thanks for the feed back! Hopefully you have a nice weekend!

  5. #5
    Join Date
    Sep 2012
    Location
    Philadelphia, PA
    Posts
    20
    Thanks
    2
    Thanked 7 Times in 6 Posts

    Default

    N-mac, LOL. Trudging around the house is one of my only ways to past the time. You know, I did recently notice that I felt more stiff after sitting for awhile. Which is funny because I was told when my legs swells that i should sit and raise it to bring the swelling down. I tried to take a bath the other day, but since we are no longer small childern I find it hard to firstly fit in the bath tub comfortably. Not to mention the fight with the shower curtain. I want to buy a hot tub. That probably feels glorious!

    Thank you for the welcome! Have a nice weekend!

  6. #6
    Join Date
    Sep 2012
    Posts
    19
    Thanks
    14
    Thanked 1 Time in 1 Post

    Default

    If you find that bottle, check the expiration date on it! Time, and heat remove it's potency! I also only use it on the worst days! (pain level 8 or more) I am having the same problem with my Metformin, and Prednisone! Takes 60 mg to do what 10 mg did 10 years ago! Looks like more Chemo for me! I have met a couple of Vets at the local clinic who have had luck with prescribed Canabis for their pain! You might want to look into it! Am finishing my "Newbie" post, so will wish you luck as well! Roger
    Last edited by Roger; 09-13-2012 at 07:41 PM. Reason: misspell

  7. #7
    Join Date
    Mar 2011
    Location
    pinjarra, western australia
    Posts
    2,910
    Blog Entries
    1
    Thanks
    1,393
    Thanked 1,616 Times in 1,106 Posts

    Default

    hi Phoenix2369,

    welcome.

    cortisone works once it has started to disipate into your body.
    so day 1 and sometimes day 2 you do not feel any benifit.
    day 4 and 5 are usually where the benifit is realised.

    for non medical pain relief......
    have you tried non exhaustive exercise.
    eg, water aerobics.
    the slow kind only, not the fast paced stuff.
    this helps with blood flow and range of motion..... but without gravity, your body does not hurt as much.
    water boyancy is good for this type of exercise.


    i also take a pain medication called panadoel osteo.
    i think it is also called tyradol in the US.
    you are supposed to take 2 tablets every 6 hours.
    but some fibro clinics are suggesting 1 tablet every 3 hours.
    (same daily dose, but no highs and less troughs).

    a drug that works well for many of us is a low dose anti depressant.
    we use it, not because we are depressed.
    but because we need this type of medication to help our brain function properly.
    swelling and constant pain are the two big reason we have this type of brain imbalance.

    again welcome to your new cyber family.
    yes... we are a very active and supportive forum.

  8. #8
    Join Date
    Sep 2012
    Location
    Philadelphia, PA
    Posts
    20
    Thanks
    2
    Thanked 7 Times in 6 Posts

    Default

    Steve- I never even thought to try water aerobics. I've been trying to just walk but sometimes even that gets my ankle and knees hurting. I think my local YMCA has them, I'll look into it.

    I have seen a lot of little snippets about antidepressants and my doctor asked me if I wanted them multiple times. For a combination. I think I actually am depressed sometimes. It jist gets to you after while and you break down and have a small pity party. After a good cry and a few days of being aggravated everything goes back to normal so I've decided against them.

    One of my biggest issues, and it sounds horrible, is I don't want to gain weight. Every time I do a round of steroids I gain so much. And it's harder to lose when you can go running. A huge side effect of the antidepressants is weight gain and I'm worried that will happen whether I watch what I eat or not.

    Thanks for the awesome feed back and the warm welcome. I'm hoping to learn much, smile more, and cry a little less with the help from all the wonderful fighters here. I'm glad I finally decided to do this.

  9. #9
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Hi and welcome to WHL. Sadly there are no natural cures for Lupus and leaving it medically untreated means that you are allowing the inflammation and the disease to continue to attack your body, even parts you may not know about at the moment. We all hate the to put on weight and we all ate some of theside effects of the meds but I promise that the weight gain is not as bad as lettingit go and allowing the disease to damage your organs.

    We are really glad to have you with us and I look forward to getting to know you
    Last edited by tgal; 09-14-2012 at 10:57 AM.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  10. #10
    Join Date
    May 2012
    Location
    Austin, TX
    Posts
    48
    Blog Entries
    3
    Thanks
    1
    Thanked 11 Times in 10 Posts

    Default

    Hey there, when I get desperate and miserable I head to the bubble bath with Epsom salt. I have a huge tub and the weightlessness is a relief on every part of the body. I just make sure that you have someone close by to help you up out and don't get up to fast or you might get dizzy!! If you can't get into a tub what about an indoor pool at the local YMCA or gym?!


    Hugs,
    LenaT14

  11. The Following User Says Thank You to LenaT14 For This Useful Post:

    Roger (09-15-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •